MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05830-LWS
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "persistent possible helium loss 2 alarms.They are coming every 2-3 min".Additional information states that the iab catheter was removed and replaced.No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4) returned for investigation was a 40cc 8.0fr fiberoptix ultra intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in the ups shipping box and was in a sealed biohazard bag.Upon return, the teflon sheath was noted on the iabc; liquid blood was noted within the sheath sidearm.The one-way valve was tethered to the short driveline tubing.The iabc bladder was fully unwrapped.Dried blood was noted on the exterior surfaces of the returned iabc.No blood was noted within the helium pathway.The fos connector and cal key were examined.The fos gray connector was properly seated in the blue clamshell housing and both retaining tabs were intact.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The cal key was intact; no damage or abnormalities were noted to the cal key.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The cal key and fos were connected to the iabp.The cal key was recognized.The fos was connected and the iabp zeroed the iabc.The pump status displayed "ok" indicating the fiber is fully intact.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.An external leak was immediately detected from the bifurcate around the fos adhesive.Upon microscopic inspection, an external leak occurred from the fos adhesive bond at the bifurcate consistent with showing a void.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.The reported complaint for "persistent possible helium loss 2 alarms" is confirmed.During the investigation, an external helium leak was confirmed from the iabc bifurcate fos adhesive, which caused the reported complaint.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the leak at the bifurcate fos adhesive.The probable root cause of the bifurcate fos adhesive leak is manufacturing related.A corrective and preventive action (capa) has been initiated to address the issue.
 
Event or Problem Description

Brand Name
ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22126387
Report Number3010532612-2025-00483
Device Sequence Number7273534
Product Code DSP
UDI-Device Identifier10801902218909
UDI-Public(01)10801902218909(11)240209(17)260131(10)18F24B0008(21)
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2026
Device Catalogue NumberIAB-05830-LWS
Device Lot Number18F24B0008
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date07/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale